Integral Schur–Weyl duality for partition algebras
Algebraic Combinatorics, Volume 5 (2022) no. 2, pp. 371-399.

Let V be a free module of rank n over a commutative ring 𝕜. We prove that tensor space V r satisfies Schur–Weyl duality, regarded as a bimodule for the action of the group algebra of the Weyl group of GL(V) and the partition algebra 𝒫 r (n) over 𝕜. We also prove a similar result for the half partition algebra.

Received:
Revised:
Accepted:
Published online:
DOI: 10.5802/alco.214
Classification: 16G99,  20B30
Keywords: Schur–Weyl duality, partition algebras, symmetric groups, invariant theory.
Bowman, Chris 1; Doty, Stephen 2; Martin, Stuart 3

1 Department of Mathematics University of York Heslington, York, YO10 5DD, UK
2 Department of Mathematics and Statistics Loyola University Chicago Chicago, IL 60660 USA
3 DPMMS, Centre for Mathematical Sciences Wilberforce Road Cambridge, CB3 0WB, UK
@article{ALCO_2022__5_2_371_0,
     author = {Bowman, Chris and Doty, Stephen and Martin, Stuart},
     title = {Integral {Schur{\textendash}Weyl} duality for partition algebras},
     journal = {Algebraic Combinatorics},
     pages = {371--399},
     publisher = {The Combinatorics Consortium},
     volume = {5},
     number = {2},
     year = {2022},
     doi = {10.5802/alco.214},
     language = {en},
     url = {https://alco.centre-mersenne.org/articles/10.5802/alco.214/}
}
TY  - JOUR
TI  - Integral Schur–Weyl duality for partition algebras
JO  - Algebraic Combinatorics
PY  - 2022
DA  - 2022///
SP  - 371
EP  - 399
VL  - 5
IS  - 2
PB  - The Combinatorics Consortium
UR  - https://alco.centre-mersenne.org/articles/10.5802/alco.214/
UR  - https://doi.org/10.5802/alco.214
DO  - 10.5802/alco.214
LA  - en
ID  - ALCO_2022__5_2_371_0
ER  - 
%0 Journal Article
%T Integral Schur–Weyl duality for partition algebras
%J Algebraic Combinatorics
%D 2022
%P 371-399
%V 5
%N 2
%I The Combinatorics Consortium
%U https://doi.org/10.5802/alco.214
%R 10.5802/alco.214
%G en
%F ALCO_2022__5_2_371_0
Bowman, Chris; Doty, Stephen; Martin, Stuart. Integral Schur–Weyl duality for partition algebras. Algebraic Combinatorics, Volume 5 (2022) no. 2, pp. 371-399. doi : 10.5802/alco.214. https://alco.centre-mersenne.org/articles/10.5802/alco.214/

[1] Benkart, Georgia; Halverson, Tom Partition algebras and the invariant theory of the symmetric group, Recent trends in algebraic combinatorics (Assoc. Women Math. Ser.), Volume 16, Springer, Cham, 2019, pp. 1-41 | Article | MR: 3969570 | Zbl: 1421.05094

[2] Benkart, Georgia; Halverson, Tom Partition algebras P k (n) with 2k>n and the fundamental theorems of invariant theory for the symmetric group S n , J. Lond. Math. Soc. (2), Volume 99 (2019) no. 1, pp. 194-224 | Article | MR: 3909254 | Zbl: 1411.05274

[3] Benson, David; Doty, Stephen Schur–Weyl duality over finite fields, Arch. Math. (Basel), Volume 93 (2009) no. 5, pp. 425-435 | Article | MR: 2563588 | Zbl: 1210.20039

[4] Bowman, Chris; Doty, Stephen; Martin, Stuart An integral second fundamental theorem of invariant theory for partition algebras (2018) preprint (to appear in Represent. Theory), https://arxiv.org/abs/1804.00916

[5] Brualdi, Richard A. Permanent of the product of doubly stochastic matrices, Proc. Cambridge Philos. Soc., Volume 62 (1966), pp. 643-648 | Article | MR: 201331 | Zbl: 0148.01702

[6] Carter, Roger W.; Lusztig, George On the modular representations of the general linear and symmetric groups, Math. Z., Volume 136 (1974), pp. 193-242 | Article | MR: 354887 | Zbl: 0298.20009

[7] de Concini, Corrado; Procesi, Claudio A characteristic free approach to invariant theory, Advances in Math., Volume 21 (1976) no. 3, pp. 330-354 | Article | MR: 422314 | Zbl: 0347.20025

[8] Dipper, Richard; Doty, Stephen The rational Schur algebra, Represent. Theory, Volume 12 (2008), pp. 58-82 | Article | MR: 2375596 | Zbl: 1185.20052

[9] Dipper, Richard; Doty, Stephen; Hu, Jun Brauer algebras, symplectic Schur algebras and Schur–Weyl duality, Trans. Amer. Math. Soc., Volume 360 (2008) no. 1, pp. 189-213 | Article | MR: 2342000 | Zbl: 1157.16004

[10] Dipper, Richard; Doty, Stephen; Stoll, Friederike Quantized mixed tensor space and Schur-Weyl duality, Algebra Number Theory, Volume 7 (2013) no. 5, pp. 1121-1146 | Article | MR: 3101074 | Zbl: 1290.17012

[11] Dipper, Richard; Doty, Stephen; Stoll, Friederike The quantized walled Brauer algebra and mixed tensor space, Algebr. Represent. Theory, Volume 17 (2014) no. 2, pp. 675-701 | Article | MR: 3181742 | Zbl: 1368.17017

[12] Donkin, Stephen On Schur algebras and related algebras VI: Some remarks on rational and classical Schur algebras, J. Algebra, Volume 405 (2014), pp. 92-121 | Article | MR: 3178262 | Zbl: 1334.20042

[13] Donkin, Stephen Cellularity of endomorphism algebras of Young permutation modules, J. Algebra, Volume 572 (2021), pp. 36-59 | Article | MR: 4192817 | Zbl: 07305005

[14] Donkin, Stephen Double centralisers and annihilator ideals of Young permutation modules, J. Algebra, Volume 591 (2022), pp. 249-288 | Article | MR: 4337801 | Zbl: 07428723

[15] Doty, Stephen; Hu, Jun Schur–Weyl duality for orthogonal groups, Proc. Lond. Math. Soc. (3), Volume 98 (2009) no. 3, pp. 679-713 | Article | MR: 2500869 | Zbl: 1177.20051

[16] Garge, Shripad M.; Nebhani, Anuradha Schur–Weyl duality for special orthogonal groups, J. Lie Theory, Volume 27 (2017) no. 1, pp. 251-270 | MR: 3536546 | Zbl: 1430.20046

[17] Gibson, Peter M. Generalized doubly stochastic and permutation matrices over a ring, Linear Algebra Appl., Volume 30 (1980), pp. 101-107 | Article | MR: 568782 | Zbl: 0437.15006

[18] Graham, John J.; Lehrer, Gustav I. Cellular algebras, Invent. Math., Volume 123 (1996) no. 1, pp. 1-34 | Article | MR: 1376244 | Zbl: 0853.20029

[19] Green, J. A. Polynomial representations of GL n . With an appendix on Schensted correspondence and Littelmann paths by K. Erdmann, and M. Schocker, Lecture Notes in Mathematics, 830, Springer, Berlin, 2007, x+161 pages | Article | MR: 2349209 | Zbl: 1108.20044

[20] Halverson, Tom; Ram, Arun Partition algebras, European J. Combin., Volume 26 (2005) no. 6, pp. 869-921 | Article | MR: 2143201 | Zbl: 1112.20010

[21] Johnsen, Eugene C. Essentially doubly stochastic matrices. I. Elements of the theory over arbitrary fields, Linear Algebra Appl., Volume 4 (1971), pp. 255-282 | Article | MR: 294377 | Zbl: 0219.15009

[22] Jones, Vaughan F. R. The Potts model and the symmetric group, Subfactors (Kyuzeso, 1993), World Sci. Publ., River Edge, NJ, 1994, pp. 259-267 | MR: 1317365 | Zbl: 0938.20505

[23] Lai, Hang-Chin On the linear algebra of generalized doubly stochastic matrices and their equivalence relations and permutation basis, Japan J. Appl. Math., Volume 3 (1986) no. 2, pp. 357-379 | Article | MR: 899230 | Zbl: 0618.15014

[24] Martin, Paul P. Potts models and related problems in statistical mechanics, Series on Advances in Statistical Mechanics, 5, World Scientific Publishing Co., Inc., Teaneck, NJ, 1991, xiv+344 pages | Article | MR: 1103994 | Zbl: 0734.17012

[25] Martin, Paul P. Temperley–Lieb algebras for nonplanar statistical mechanics—the partition algebra construction, J. Knot Theory Ramifications, Volume 3 (1994) no. 1, pp. 51-82 | Article | MR: 1265453 | Zbl: 0804.16002

[26] Martin, Paul P. The partition algebra and the Potts model transfer matrix spectrum in high dimensions, J. Phys. A, Volume 33 (2000) no. 19, pp. 3669-3695 | Article | MR: 1768036 | Zbl: 0951.82006

Cited by Sources: